okay so I am back on the sub after delaying and delaying. Went to new doctor instead of taking leftover sub just to be safe.
Here is the thing I am on after getting up to 180-200mgs of oxy a day (WOW, right?) makes me sick to even type it. Started at 8 mgs and I feel like total crap but i will not go any higher because I want to taper off in 3-4 weeks and any higher i feel will be a nightmare. I am gonna do it right this time and when I start my taper I am considering seeing a Naturopathic doctor. Anyone have any experience here? I read an amazing article in the Chemical dependency assoc. website about them. They are basically a glorified nutritionist from what I understand but they seem to have an amazing track record with the addicted population. They basically design nutrition and supplement plans to help brain make endorphins and serotonin ASAP. And after speaking with the doctor the fatigue after or during sub taper is virtually eliminated.
I feel off the wagon last time due to EXTREME fatigue and will not do it this time. I now am the proud parent of a 5 week old little girl and I swear to jesus all I have to do is look in her eyes and every ache and pain goes away. How can I spend 2500 dollars a month on pills and have her want for anything. The money doesn't kill me I do fairly okay, but inheritance? college? So many other ways to give her everything I never had. Most importantly though i think about being around for her wedding, kids, and all the fun stuff. I truly want to make a change in my life and this time more then ever thanks to her. So here I go again on this road to recovery, sobriety, and life.
Please post back, your comments and support mean more to me then you could ever imagine
I am on Sub and I feel like it has been a lifesaver for me. Prior to this I tried everything from cold turkey to taper to herbal and vitamin treatments and therapy. I've been on Sub right at 6 weeks. I am taking only 2mg a day now. In a week I will take 2mg alternating with 1.5mg and slowly - VERY SLOWLY - keep backing down from there. I really think from all I've read that it is the key to success.
My doc is an alternative and traditional medicine practitoner. One of the first things he did was evaluate me and put me on a bunch of supplements. The supplements are intended to help repair the damage I've done to my brain chemistry and nervous system with opiate abuse. According to him, the transition to completely drug free will be easier if we get my body back in balance. I really like him - his entire philosophy is centered around the idea that his job is to keep people away from him and other health practitoners by making and keeping them healthy.
There is a Sub Advocacy group (National Alliance of Advocates for Buprenorphine Treatment) that has alot of up to date information on both short term and long term maintenance with Sub (one week detox, 6 week plans, 6 month plans, long term maintenance, etc...) latest FDA information, clinical trials, research, sharing of experiences, success stories and even a few doctors that visit and answer questions about Sub. There is a huge education section that has alot of information. My doctor sent me there to do some reading and it has provided a wealth of info and understanding.
Congrats on your baby and the road to recovery. I can really relate to wanting more for your kids and the drive to succeed so that you can be around for all the wonderful things in their life. I am here and understand where you are.
You stated you felt like crap - what symptoms are you having? How long have you been on the Sub? The whole idea of Sub (as explained to me) is to titrate the dose to the lowest that is effective in managing your symptoms and cravings. One leveled out there for a period of time you can start the slow taper. Just from all the reading I've done and personal experience - it seems the best way to go. I started out trying to get myself off within 3 weeks and I felt miserable constantly. Once I finally realized that it took years to get in this shape and accepted the fact that it might take a little time to get straightened out - I felt better about slowing down the taper. I want to be successful and if that means I have to go at a slower pace - so be it. Atleast in the end (hopefully) I will be successful. From what I've read 1mg or more drops are tough and my doc said in his experience it is much easier to shave off .25 to .50 at a time - level out a couple of weeks and then make another drop - slow & steady.
Every doc has a different philosophy and every person must walk their own path. Just sharing my experience so far and what I have learned from my doc. He claims to have a pretty good success rate doing it this way and I think I need to trust him. I have talked to several of his patients who did a 6 month - 12 month plan and have now been off all narcotics successfully for 6 months to more than a year. I am starting a SUb support group at his office in a few weeks and I think that will be helpful as well.
Hope you don't think I am preaching or trying to tell you what to do - I am only sharing my experience. I wish you the very best no matter what you do!! Hope that you are feeling better soon. I have gotten my life back and I feel like a million bucks - I wish the same for everyone out there fighting this demon!!
I was on and off opiates for years. I tried getting sober at rehab and stayed sober for 11 months. Then I relapsed for 9 months. I went to the doc.. got on sub for a total of four weeks... tapering on sub hurts doesnt it? I had to be able to walk through the pain. There is a lot of pain involved. Its not a fix... the purpose is to give you enough clarity while you are on sub to devise a plan of sobriey. Getting a sponsor, where are you going to go to meetings, who are your sober friends? Discussing the steps, talking about what you are feeling, what you are going through. Then when you stop the sub... you will have lots of pain for about 10 days. I am 20something days sober today! When I was going through detox at home from the sub.. I looked at it like
"breaking through to the other side" the other side is so darn awesome! Just expect all of the yuckies to be over 10 days after you stop the sub.
I went back to the doctor about 3 and a half weeks after i started taking the sub and said I was miserable. I wanted to stop everything. That was my breaking point. I was ready to get sober. I have severe back pain- but Im doing things now and have said to myself I am walking in God's will and not mine. I dont have an option to take pills- to take pills for me is to die. So what I do is go see a accupunturist now. It is helping, my back still hurts but my mind is clear. If you ever need anything please let me know. Im fresh off the opiate and sub wagon..... there is hope!
"I believe that friends lift us up when our wings have trouble remembering how to fly."
im back here-today..after getting clean from sub..and 6 months of lethargy/illness/etc..i also relapsed..w/oc's..for a week-keeping it very low mg/wise-but using them to get through..
i felt myself getting re-addicted quickly..and stopped-no sub-i do need help-obviously-as this is going to be a lifetime issue..
id like to hear of the diet/nutrition-that helps addicts-restore there chemistry.
im sorry to hear of your feeling down-but again-you can do it/
you have so much to live for!we are addicts-and can never stop paying attention-or let those who use back into our lives..
im here to give you support..and wishing all of us..some peace..
Fanny - We are referring to Suboxone. A medication used to treat opiate addiction.
I don't have the time right now to post about the supplements my doc put me on - but I will be back soon and I will post the information. I have a business trip tomorrow and if I get home a little early, I'll share what I am on. If it helps...it's worth a try.
I'm still on Sub - 2 months now. On a really slow taper plan and I'm not having any symptoms to speak of. I am shaving off tiny tiny amounts and leveling out for a pretty long period of time between drops...I think that is making a difference. I know I am living a full life again for the first time in several years and that is saying alot.